MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Post Operative Wound Infection (2446)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to wound dehiscence and wound infection cannot be ruled out.Contributing factors for wound infection and wound dehiscence in this patient include: prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), concomitant bevacizumab (carries a black box warning for wound complications.Source: bevacizumab prescribing information), prior radiation, underlying cancer disease, and prior surgery affecting skin integrity.Wound infection is an expected event with device use and was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (<1% and <1% in optune/tmz and tmz arms respectively).Wound dehiscence was reported in the ef-14 trial in the optune/tmz arm of the trial (<1%) only.
 
Event or Problem Description
A 64-year-old female patient with newly diagnosed glioblastoma (gbm) began optune therapy on (b)(6) 2023.Novocure was informed by the patient's spouse on (b)(6) 2023, that the patient's surgical resection site was infected and surgical intervention was needed.Optune therapy was temporarily discontinued on (b)(6), 2023.On (b)(6), 2023, the spouse reported that the patient continued to experience unspecified complications and sutures remained on her scalp.The incision site reportedly, opened and unspecified antibiotics were prescribed for six days.The prescribing physician did not provide a causality assessment.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key17842455
Report Number3010457505-2023-00247
Device Sequence Number7381216
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN; BEVACIZUMAB; CYCLOBENZAPRINE; DEXAMETHASONE; LORAZEPAM; MIRABEGRON; PANTOPRAZOLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale